MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM TI VA-LCKNG SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM TI VA-LCKNG SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE
Model Number 04.130.210
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Additional product code: hrs.As four (4) screws with length of 10 mm are reported with two different lot numbers (9896585 and 9865063) we don¿t know which lot number matches the two screws still remaining in plate.Due to intra-operative issues, the device was not implanted/explanted.(b)(4).Part 04.130.210s, lot 9896585: release to warehouse date: april 08, 2016.Expiry date: april 01, 2026.Part 04.130.210s, lot 9865063: release to warehouse date: april 23, 2016.Expiry date: march 01, 2026.Manufacturing site: (b)(4).No non-conformance reports were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: based on the received condition of the two screws, they are connected together with the plate and will not get detached we can confirm that there must be a problem with locking in to the plate.As four (4) screws with length of 10 mm are reported with two different lot numbers we don¿t know which lot number does match to the two screws still remaining in plate.Review of the dhr to lot number 9896585 and 9865063 did not show any deviation to specifications.Further investigations (including dimensional inspection) were not possible as both screw heads are still sticking in plate and it is unknown which lot is affected.Based on the dhr review we could not find any manufacturing related deviations.The material was determined to be conforming at the time of manufacture based on review of the dhr.The exact root cause for this complained problem could not be replicated.A functional test to replicated the complaint condition could not be performed.The relevant drawing was reviewed and no product design issues or discrepancies were observed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the device was used in the surgery for the fracture of the left second metacarpal bone on (b)(6) 2017.The variable angle (va) locking y-shape plate was used for the fixation.After the fixation with the proximal three screws and distal two screws by using the va sleeve, re-reduction was needed so the distal screws were removed once.When the va drilling was done again after re-reduction, the locking screw was inserted and it was found that the plate was not locked by the screw.When the fix-mode drilling was done to another hole, and the locking screw was inserted, it was also found that the plate was not locked by the screw.Because the fixation was not possible at this moment, the surgeon decided to replace the plate in question.When the surgeon tried to remove the y-shape plate in question, the plate could not be removed since the proximal two screws were spinning around.Eventually, the plate in question was cut and removed from the patient.The surgeon replaced and fixed with the t-shape plate (1.5 mm).The surgeon commented that since the va sleeve was drilled beyond the range of the specified value, the plate in question might have not been locked with the locking screw; or the force of locking tightening might have been too strong.The surgery was extended for an unknown duration.No adverse event to the patient was reported.Concomitant devices: cortex screw (part 04.214.112s, lot 9864479, quantity 1); cortex screw (part 04.214.112s, lot 9850336, quantity 1); va locking screw (part 04.130.210s, lot 9896585, quantity 2); va locking screw (part 04.130.210s, lot 9865063, quantity 2); va locking screw (part 04.130.212s, lot 9888781 or 9882709, quantity 1); va sleeve (part/lot unknown, quantity 1); 1.5 mm t-shape plate (part/lot unknown, quantity 1).This is report 3 of 3 for (b)(4).

Brand Name
1.5MM TI VA-LCKNG SCR SLF-TPNG WITH T4 STARDRIVE RECESS 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7264340
Report Number8030965-2018-51044
Device Sequence Number1736842
Product Code HWC
UDI-Device Identifier10886982112750
UDI-Public(01)10886982112750(17)EXPIRATIONUNKNOWN(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.130.210
Device Catalogue Number04.130.210S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;